Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 421, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 8:26 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 8:26 PM EDT (00:26 UTC)
- Expired
- Aug 7, 2015, 8:55 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 111 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:42 PM EDT | TSTM WND DMG | 2 Ne Midway, FL | TREE DOWN ON COUNTY ROAD 412 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS52 KTAE 080026
SVRTAE
FLC029-067-123-080115-
/O.NEW.KTAE.SV.W.0421.150808T0026Z-150808T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
EASTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 915 PM EDT
* AT 826 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MAYO...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
MAYO...BRANFORD...FLETCHER SPRINGS...GUARANTO SPRINGS...ALTON...
FLETCHER...HATCH BEND...SAN PEDRO JUNCTION AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2970 8294 2970 8296 2966 8295 2959 8304
3008 8337 3016 8324 3010 8321 3010 8312
3008 8307 3001 8300 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0026Z 327DEG 32KT 3006 8326
$$
11-MOORE1 follow-up statement
902
WWUS52 KTAE 080055
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT FRI AUG 7 2015
FLC029-067-123-080105-
/O.CAN.KTAE.SV.W.0421.000000T0000Z-150808T0115Z/
DIXIE FL-TAYLOR FL-LAFAYETTE FL-
855 PM EDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIXIE...EASTERN
TAYLOR AND LAFAYETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2970 8294 2970 8296 2966 8295 2959 8304
3008 8337 3016 8324 3010 8321 3010 8312
3008 8307 3001 8300 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0052Z 327DEG 32KT 2984 8310
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 7, 4:30 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015
.Near Term [Through Tonight]...
A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.
.Short Term [Saturday Through Sunday Night]...
In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.
.Long Term [Monday Through Friday]...
In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.
&&
.Aviation...
[Through 18Z Saturday]
Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.
&&
.Marine...
Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.
&&
.Fire Weather...
Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.
&&
.Hydrology...
Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 76 98 77 / 30 30 10 30 20
Panama City 81 91 77 91 80 / 40 30 10 30 20
Dothan 75 96 76 98 76 / 30 30 10 20 10
Albany 74 96 75 97 76 / 20 20 10 10 10
Valdosta 74 96 75 97 75 / 20 20 10 30 20
Cross City 77 92 75 94 76 / 40 30 30 40 20
Apalachicola 80 90 77 90 79 / 40 30 10 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Aug 7, 7:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 4 E CRAWFORDVILLE 30.17N 84.31W
08/07/2015 WAKULLA FL 911 CALL CENTER
TREE DOWN ON CROATAN STREET.
&&
EWESTONLocal storm report, Aug 7, 7:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 SW WILKINSTOWN 31.60N 86.01W
08/07/2015 COFFEE AL 911 CALL CENTER
TREE DOWN ALONG COUNTY ROAD 315
0523 PM TSTM WND DMG 2 E MARVIN CHAPEL 31.21N 85.96W
08/07/2015 COFFEE AL 911 CALL CENTER
TREES DOWN NEAR COUNTY ROADS 625 AND 655
&&
DVDLocal storm report, Aug 7, 7:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG COOLIDGE 31.01N 83.87W
08/07/2015 THOMAS GA 911 CALL CENTER
TREES DOWN NEAR COOLIDGE
0645 PM TSTM WND DMG PAVO 30.96N 83.74W
08/07/2015 BROOKS GA 911 CALL CENTER
TREES DOWN NEAR PAVO
&&
DVDLocal storm report, Aug 7, 8:04 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG GREENSBORO 30.57N 84.57W
08/07/2015 GADSDEN FL 911 CALL CENTER
TREES DOWN IN THE WESTERN PART OF GADSDEN COUNTY
&&
DVDLocal storm report, Aug 7, 8:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
811 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 4 S CAPPS 30.36N 83.90W
08/07/2015 JEFFERSON FL 911 CALL CENTER
TREE DOWN ALONG AVALON ROAD
&&
DVDLocal storm report, Aug 7, 8:14 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM MARINE TSTM WIND KEATON BEACH 29.82N 83.60W
08/07/2015 M47 MPH TAYLOR FL C-MAN STATION
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:17 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 43 min |
| Aug 7, 8:28 PM EDT | Special Marine Warning | TAE | 62 min | |
| Aug 7, 8:45 PM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 7, 8:53 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 52 min |
| Aug 8, 12:54 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 8, 3:47 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 15 hr |
| Aug 8, 6:46 AM EDT | Special Marine Warning | TAE | 89 min | |
| Aug 8, 8:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 8, 8:15 AM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 8, 9:19 AM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 8, 10:35 AM EDT | Special Marine Warning | TAE | 85 min | |
| Aug 8, 1:51 PM EDT | Special Weather Statement | TAE | Walton | 39 min |
| Aug 8, 1:53 PM EDT | Special Weather Statement | TAE | Bay | 52 min |
| Aug 8, 2:19 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 8, 2:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 50 min |
| Aug 8, 2:54 PM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 8, 3:12 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 48 min |
| Aug 8, 3:17 PM EDT | Tornado Warning | TAE | Franklin, Gulf | 28 min |
| Aug 8, 3:21 PM EDT | Special Marine Warning | TAE | 54 min | |
| Aug 8, 3:36 PM EDT | Special Weather Statement | TAE | Walton | 39 min |
| Aug 8, 3:39 PM EDT | Special Marine Warning | TAE | 66 min | |
| Aug 8, 4:17 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.